Alert archive / Missouri / Flash Flood Warnings in 2001
Flash Flood Warning 25, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 3, 2001, 5:53 AM CDT for McDonald County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 3, 2001, 5:53 AM CDT (10:53 UTC)
- Expired
- Jun 3, 2001, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McDonald County, MO
The radar
The Springfield radar (KSGF), 105 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 031054 FFWSGF MOC119-031400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 553 AM CDT SUN JUN 3 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... MCDONALD COUNTY IN SOUTHWEST MISSOURI * UNTIL 900 AM CDT * AT 552 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR ANDERSON...OR 14 MILES NORTH OF BELLA VISTA...MOVING EAST AT 20 MPH. DOPPLER RADAR ESTIMATED THAT BETWEEN TWO AND THREE INCHES OF RAIN HAD FALLEN IN MCDONALD COUNTY SINCE 4 AM...AND AN ADDITIONAL ONE TO TWO INCHES IS LIKELY. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...ANDERSON...LANAGAN AND PINEVILLE. LAT...LON 3670 9453 3654 9445 3655 9407 3677 9408 SUTTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 2:55 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 3, 2:55 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 AM CDT SUN JUN 3 2001 LITTLE TIME FOR DETAILS...BUT WILL GO WITH MESOETA. BIGGEST CHALLENGE WILL BE CHANCES FOR CONVECTION TONIGHT IN THE NORTH...AND POSITION OF SURFACE FRONT MONDAY AND ITS EFFECT ON HIGHS. GENERALLY LIKE THE MESOETA FORECAST...BUT STILL BELIEVE REFIRING OF CONVECTION LATE TODAY LOOKS OVERDONE IN KANSAS. BIG CAP IN PLACE AFTER CONVECTION MOVES OUT THIS AFTERNOON. CONVECTION WILL LIKELY FIRE ALONG 850 BOUNDARY WITH LOW LEVEL JET TONIGHT OVER NORTHERN CWA. WARM FRONT NORTH OF CWA MONDAY...SO WILL GO WITH VERY WARM MESOETA HIGHS. PRELIMINARY FORECAST NUMBERS FOR GUIDANCE PURPOSES ONLY SGF 75 63 87 70 / 90 20 10 60 JLN 77 66 90 71 / 90 20 10 60 UNO 72 63 87 67 / 90 20 10 50 VIH 65 56 85 70 / 70 50 20 80 .SGF... MO...FLOOD WATCH FOR TODAY MOZ055>058-066>071. KS...NONE. BROWNI<NG
In the hours before
Special weather statement, Jun 3, 4:14 AM CDT, 1 hour 39 minutes before
KSZ073-097-101-MOZ066-077>080-082-088>098-101>106-031400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 414 AM CDT SUN JUN 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 355...IN EFFECT UNTIL 900 AM CDT SUNDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...CEDAR...CHRISTIAN...DADE...DALLAS...DOUGLAS... GREENE...HOWELL...JASPER...LAWRENCE...MCDONALD...NEWTON...OREGON... OZARK...POLK...SHANNON...STONE...TANEY...TEXAS...VERNON...WEBSTER AND WRIGHT. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BOLIVAR...BRANSON...FORT SCOTT...HOUSTON...JOPLIN...MONETT...MOUNT VERNON...NEOSHO...NEVADA...OZARK...PITTSBURG...SPRINGFIELD...STOCKTON AND WEST PLAINS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BROWNING
Local storm report, Jun 3, 4:45 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....O
0400 AM 2 W CRANE MO 1 INCH HAIL
06/03/01 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 3, 4:59 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0442 AM 3 N ANDERSON MO TSTM GUST
06/03/01 MCDONALD ESTIMATED 60 MPH WIND.
TRUCK BLOWN ACROSS
HIGHWAY. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0442 AM 4 NW WHEELERVILLE MO 1 INCH HAIL
06/03/01 BARRY REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jun 3, 5:23 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 AM 4 E TIFF CITY MO .88 INCH HAIL
06/03/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 3, 5:38 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....>
0532 AM 3 W ANDERSON MO 60 MPH TSTM GUST
06/03/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:43 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 47 min |
| Jun 3, 3:54 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 66 min |
| Jun 3, 4:58 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 62 min |
| Jun 3, 5:16 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 59 min |
| Jun 3, 5:16 AM CDT | Tornado Warning | SGF | McDonald | 44 min |
| Jun 3, 5:40 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 65 min |
| Jun 3, 5:46 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 59 min |
| Jun 3, 5:47 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 58 min |
| Jun 3, 5:49 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 41 min |
| Jun 3, 5:52 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 38 min |
| Jun 3, 5:53 AM CDT | Tornado Warning | SGF | McDonald | 52 min |
| Jun 3, 6:17 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 58 min |
| Jun 3, 6:19 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 56 min |
| Jun 3, 6:37 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 53 min |
| Jun 3, 6:42 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 63 min |
| Jun 3, 6:48 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 27 min |
| Jun 3, 7:13 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 47 min |
| Jun 3, 7:57 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 33 min |
| Jun 3, 8:26 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 34 min |
| Jun 3, 8:43 AM CDT | Flash Flood Warning | SGF | Vernon | 4 hr |
| Jun 3, 8:59 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence | 46 min |
| Jun 3, 9:39 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 51 min |
| Jun 3, 10:02 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 43 min |
| Jun 3, 10:02 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 43 min |
| Jun 3, 10:35 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 40 min |
| Jun 3, 10:52 AM CDT | Flash Flood Warning | SGF | Barton, Jasper, Newton | 6 hr |
| Jun 3, 10:58 AM CDT | Severe Thunderstorm Warning | SGF | Dallas | 47 min |
| Jun 3, 11:06 AM CDT | Flash Flood Warning | SGF | Dade | 6 hr |
| Jun 3, 11:16 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Webster | 44 min |
| Jun 3, 11:25 AM CDT | Severe Thunderstorm Warning | SGF | Camden | 35 min |
| Jun 3, 11:37 AM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 38 min |
| Jun 3, 11:50 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 40 min |
| Jun 3, 12:03 PM CDT | Flash Flood Warning | SGF | McDonald | 4 hr |
| Jun 3, 12:28 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 32 min |
| Jun 3, 12:43 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Lawrence | 47 min |
Nearby
Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.